Alert archive / West Virginia / Flash Flood Warnings in 2022

Flash Flood Warning 46, NWS Charleston, WV

July 26, 2022McDowell County, Mingo County, Wyoming County, West Virginia; Buchanan County, Virginia

NWS Charleston, WV issued this flash flood warning at Jul 26, 2022, 10:10 AM EDT for McDowell County, Mingo County, Wyoming County, West Virginia; Buchanan County, Virginia. It was in force for 7 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2022, 10:10 AM EDT (14:10 UTC)
Expired
Jul 26, 2022, 5:00 PM EDT
In force
7 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Buchanan County, VA, McDowell County, WV, Mingo County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 84 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 10:15 AM EDTFLASH FLOODGilbert Creek, WVSPOTTER REPORTS SOME SMALL CREEKS REACHING BANKFULL AND A NEIGHBORS BRIDGE TO THEIR PROPERTY BEING FLOODED.
Jul 26, 10:18 AM EDTFLASH FLOODGilbert Creek, WVMINGO COUNTY 911 CENTER HAD SEVERAL REPORTS OF ROADS WASHED OUT IN THE GILBERT CREEK COMMUNITY FROM THE HEAVY RAINS. SOME RESIDENTS ARE NOT ABLE TO GET OUT.
Jul 26, 10:35 AM EDTFLASH FLOODHanover, WVNELSON BRANCH OUT OF ITS BANKS AND FLOODING NELSON BRANCH RD. REPORT VIA SOCIAL MEDIA.
Jul 26, 11:40 AM EDTFLASH FLOOD1 Nw Gilbert Creek, WVGILBERT CREEK IS OUT OF ITS BANKS IN PLACES AND FLOODING ADJACENT ROADS.
Jul 26, 1:10 PM EDTFLASH FLOOD2 S R.D. Bailey Lake, WVNORTH SPRING ROAD BLOCKED DUE TO HIGH WATER. TIME IS ESTIMATED FROM RADAR.
Jul 26, 1:10 PM EDTFLASH FLOOD3 Sse R.D. Bailey Lake, WVGARDEN GAP BRANCH ROAD BLOCKED DUE TO HIGH WATER. TIME IS ESTIMATED FROM RADAR.
Jul 26, 1:15 PM EDTFLASH FLOODHanover, WVROSE BRANCH ROAD BLOCKED DUE TO HIGH WATER. TIME IS ESTIMATED FROM RADAR.
Jul 26, 3:45 PM EDTFLASH FLOOD3 Sse Gilbert Creek, WVRECEIVED PHOTO SHOWING CUB CREEK OUT OF ITS BANKS WITH WATER SURROUNDING MULTIPLE HOUSES IN ISABAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 2.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2022-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2022-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

975 
WGUS51 KRLX 261410
FFWRLX
VAC027-WVC047-059-109-261715-
/O.NEW.KRLX.FF.W.0046.220726T1410Z-220726T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1010 AM EDT Tue Jul 26 2022

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  North Central Buchanan County in southwestern Virginia...
  Northwestern McDowell County in southern West Virginia...
  Southeastern Mingo County in southern West Virginia...
  Southwestern Wyoming County in southern West Virginia...

* Until 115 PM EDT.

* At 1010 AM EDT, trained weather spotters reported thunderstorms 
  producing heavy rain across the warned area. Between 1 and 2 
  inches of rain have fallen. Additional rainfall amounts of 0.5 to 
  1.5 inches are possible in the warned area. Flash flooding is 
  already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Trained spotters reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Pineville, R.d. Bailey Lake, Hanover, Gilbert Creek, Hinch, Red 
  Jacket, Gilbert, Iaeger, Panther, Hampden, Clear Fork, 
  Baileysville, Pie, Wolf Pen, Meador and Edgarton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3761 8216 3765 8213 3766 8200 3764 8199
      3766 8198 3767 8191 3766 8182 3768 8152
      3753 8149 3743 8195 3743 8212 3754 8197
      3753 8201 3755 8204 3753 8205 3756 8208
      3755 8213 3757 8214 3759 8213 3759 8216

FLASH FLOOD...OBSERVED

$$

FMK
3 follow-up statements
271 
WGUS71 KRLX 261602
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1202 PM EDT Tue Jul 26 2022

VAC027-WVC047-059-109-261715-
/O.CON.KRLX.FF.W.0046.000000T0000Z-220726T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan VA-McDowell WV-Mingo WV-Wyoming WV-
1202 PM EDT Tue Jul 26 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM EDT THIS 
AFTERNOON FOR NORTH CENTRAL BUCHANAN, NORTHWESTERN MCDOWELL, 
SOUTHEASTERN MINGO AND SOUTHWESTERN WYOMING COUNTIES...

At 1202 PM EDT, emergency management reported thunderstorms 
producing heavy rain across the warned area. Between 1.5 and 3 
inches of rain have fallen. Additional rainfall amounts of 0.5 to 
1.5 inches are possible in the warned area. Flash flooding is 
already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Pineville, R.D. Bailey Lake, Hanover, Gilbert Creek, Hinch, Red 
  Jacket, Gilbert, Iaeger, Panther, Hampden, Clear Fork, 
  Baileysville, Pie, Wolf Pen, Meador and Edgarton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3761 8216 3765 8213 3766 8200 3764 8199
      3766 8198 3767 8191 3766 8182 3768 8152
      3753 8149 3743 8195 3743 8212 3754 8197
      3753 8201 3755 8204 3753 8205 3756 8208
      3755 8213 3757 8214 3759 8213 3759 8216

FLASH FLOOD...OBSERVED

$$

FMK
624 
WGUS51 KRLX 261652
FFWRLX
VAC027-WVC047-059-109-262100-
/O.EXT.KRLX.FF.W.0046.000000T0000Z-220726T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1252 PM EDT Tue Jul 26 2022

The National Weather Service in Charleston has extended the

* Flash Flood Warning for...
  North Central Buchanan County in southwestern Virginia...
  Northwestern McDowell County in southern West Virginia...
  Southeastern Mingo County in southern West Virginia...
  Southwestern Wyoming County in southern West Virginia...

* Until 500 PM EDT.

* At 1252 PM EDT, Emergency management and the public have reported 
  that Gilbert Creek is out of its banks and flooding numerous roads 
  and some homes. Between 1.5 and 3 inches of rain have fallen. 
  Additional rainfall amounts of 1 to 2 inches are possible in the 
  warned area. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding.

  SOURCE...Emergency management and public reported.

  IMPACT...Life threatening flash flooding of creeks, streams,
           and roads.

* Some locations that will experience flash flooding include...
  R.d. Bailey Lake, Hanover, Gilbert Creek, Hinch, Red Jacket, and 
  Gilbert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3761 8216 3765 8213 3766 8200 3764 8199
      3766 8198 3767 8191 3766 8182 3768 8152
      3753 8149 3743 8195 3743 8212 3754 8197
      3753 8201 3755 8204 3753 8205 3756 8208
      3755 8213 3757 8214 3759 8213 3759 8216

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

GW
584 
WGUS71 KRLX 262001
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
401 PM EDT Tue Jul 26 2022

VAC027-WVC047-059-109-262100-
/O.CON.KRLX.FF.W.0046.000000T0000Z-220726T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan VA-McDowell WV-Mingo WV-Wyoming WV-
401 PM EDT Tue Jul 26 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS 
AFTERNOON FOR NORTH CENTRAL BUCHANAN, NORTHWESTERN MCDOWELL, 
SOUTHEASTERN MINGO AND SOUTHWESTERN WYOMING COUNTIES...

At 401 PM EDT, emergency management and the public have reported 
that Gilbert Creek is out of its banks and flooding numerous roads 
and some homes. Between 1.5 and 4.5 inches of rain have fallen. 
Additional rainfall amounts of up to 0.5 inches are possible in the 
warned area. Flash flooding is already occurring.

HAZARD...Flash flooding caused by prior heavy rain.

SOURCE...Emergency management and public reported.

IMPACT...Flash flooding of creeks, streams, and roads.

Some locations that will experience flash flooding include...
  R.d. Bailey Lake, Hanover, Gilbert Creek, Hinch, Red Jacket, and 
  Gilbert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3761 8216 3765 8213 3766 8200 3764 8199
      3766 8198 3767 8191 3766 8182 3768 8152
      3753 8149 3743 8195 3743 8212 3754 8197
      3753 8201 3755 8204 3753 8205 3756 8208
      3755 8213 3757 8214 3759 8213 3759 8216

FLASH FLOOD...OBSERVED

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 9:33 AM EDT, 37 minutes earlier.

Area forecast discussion, Jul 26, 9:33 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
933 AM EDT Tue Jul 26 2022

.SYNOPSIS...
A frontal boundary will remain near the area through Wednesday,
with another front moving through on Friday. Rounds of showers
and thunderstorms will provide for a threat of flooding.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 915 AM Tuesday...

Elected to issue a long Flash Flood Watch for much of the area
through Thursday night. Overall wet antecedent conditions exist
with troublesome 3 hr FFG east of the OH River. WPC QPF amounts
through the watch period are definitely worrisome. While there
will certainly be breaks in between heavier rainfall and
subsequent shifts of higher QPF axis, felt prudent to roll with
a longer expansive watch to avoid having to potentially reissue
in between rounds of showers/storms and to keep public
awareness in place.

Significant flash flooding is occurring this morning across
portions of the Mid MS Valley with strong llvl convergence
providing the focus for heaving rainfall. Models allow this to
wane a bit as it tracks eastward later this morning and into the
afternoon, as the low level flow jet weakens and flow begins to
turn more westerly. A wave of low pressure is expected to
develop along the frontal boundary this afternoon just to our
west, which may nudge the front a hair north from its current
position along the I64 corridor as it tracks into the area. This
would allow steadier rain to expand a little farther northward,
more into southeast OH and northern WV, with convective
potential existing across southern WV and southwest VA this
afternoon.

Rainfall amounts through this evening look to be in the 1 to 2
inch range, especially in the vicinity of I64, give or take 25
miles north and south. Localized higher amounts are possible in
any training convection.

As of 645 AM Tuesday...

No significant changes have been made at this time.

As of 350 AM Tuesday...

A west to east oriented frontal boundary that has settled over
the southern part of the CWA will remain present over the area
today through tonight. Scattered rain showers are currently moving
across the area, but more widespread activity will commence as
a shortwave riding along the front moves eastward into the area
this morning. Showers are expected to persist through the
majority of the near term period as the shortwave continues
passing across the area into tonight. Thunderstorms will also be
possible today.

Isolated storms could be capable of locally damaging wind,
particularly to the south where better instability is expected;
however, the main concern will be flash flooding. With the
front and shortwave helping to enhance activity, and
precipitable water values in the 1-2" range, periods of heavy
downpours will be possible through the day and into tonight.
There is a slight risk of excessive rainfall across the majority
of the CWA due to the possibility of flash flooding with heavy
rain through tonight.

Temperatures are expected to stay well below normal today due
to persistent cloud cover and precipitation. Highs are expected
to be in the upper 70s to low 80s for the lowlands, with mid 60s
to 70s along the mountains. Overnight temperatures remain
moderate, with upper 60s to low 70s in the lowlands and 60s in
the mountains.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
As of 230 AM Tuesday...

A frontal boundary will remain near the region on Wednesday,
providing showers and thunderstorms at times. With precipitable
water values over 2 inches in places and a frontal boundary to
focus the convection, flash flooding is a concern. Models are
struggling on the exact placement of the heavier precipitation
bands, so while confidence is high that some locations could
see problems, confidence in where the problems will occur is not
as high.

Moisture remains over the area on Thursday with more showers and
thunderstorms expected. Flash flooding remains a significant
threat.

A cold front will then move into the area on Friday, providing
even more showers and thunderstorms. Models vary on how far
south the front will push before stalling Friday night, some
near or south of our region.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
As of 240 AM Tuesday...

Models differ on where a frontal boundary will stall Friday
night into Saturday, and hence, how much moisture will remain
over our region. While most models agree that northern portions
of the area will be dry on Saturday, there is considerably
disagreement across southern West Virginia and southwestern
Virginia. Historically in the summer, fronts tend to stall on
the northern side of model guidance.

The front will eventually push back northward Sunday or Monday,
but once again, the models differ on timing.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
As of 645 AM Tuesday...

A variety of flight categories are present with low clouds and
some BR across the area this morning. More widespread showers -
and some thunderstorms - will develop across the area today,
bringing MVFR ceilings to most sites during the TAF period.
Showers are also likely to restrict visibilities, with IFR or
worse conditions possible during periods of heavy rain. Activity
may lessen somewhat this evening before picking back up again
during the night.

Winds are generally expected to remain around 10KTs or less
through the TAF period, with southerly winds present to the
south of a front and more variable winds to its north. Locally
strong gusts could occur with storms.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Onset timing of rain and thunderstorms may
vary. Flight conditions may become worse than forecast within
heavy rain.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    L    M    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  L    L    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L
CKB CONSISTENCY  H    H    L    L    H    H    H    H    H    H    M    H

AFTER 12Z WEDNESDAY...
IFR in rounds of showers and thunderstorms, and possible
overnight/early morning fog and stratus, throughout the
remainder of work week.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Friday morning for WVZ005>008-013>018-
     024>030-033-034-039-515>526.
OH...Flood Watch through Friday morning for OHZ083-085>087.
KY...Flood Watch through Friday morning for KYZ101>103-105.
VA...Flood Watch through Friday morning for VAZ003-004.

&&

SYNOPSIS...RPY/JLB
NEAR TERM...30/JLB
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...JLB
Hazardous weather outlook, Jul 26, 9:14 AM EDT, 56 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
914 AM EDT Tue Jul 26 2022

KYZ101>103-105-OHZ083-085>087-WVZ005>008-013>018-026>030-039-515>526-
271315-
Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Meigs-Gallia-Lawrence OH-
Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Boone-Clay-Braxton-Gilmer-Lewis-Upshur-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
914 AM EDT Tue Jul 26 2022

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio and much of West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is also a marginal risk that thunderstorms Wednesday afternoon
and evening could produce damaging wind gusts and possibly large
hail.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-075-076-084-WVZ009>011-019-020-031-032-040-271315-
Perry-Morgan-Athens-Washington-Vinton-Wood-Pleasants-Tyler-Ritchie-
Doddridge-Harrison-Taylor-Barbour-
914 AM EDT Tue Jul 26 2022

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia and northern West Virginia.

.DAY ONE...Today and Tonight.

There is a slight chance that showers and thunderstorms could cause
flash flooding today and tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A front is expected to linger over the region for much of the work
week. With rounds of showers and thunderstorms, the chances for
flash flooding increases each day. A flash flood watch may be
needed should confidence increase.

There is also a marginal risk that thunderstorms Wednesday and
Thursday afternoon and evening could produce damaging wind gusts and
possibly large hail.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ024-025-033-034-271315-
Dickenson-Buchanan-Mingo-Logan-McDowell-Wyoming-
914 AM EDT Tue Jul 26 2022

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is a marginal chance that thunderstorms could produce damaging
winds this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is also a marginal risk that thunderstorms Wednesday and
Thursday afternoon and evening could produce damaging wind gusts and
possibly large hail.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:34 PM EDTSpecial Weather StatementRLXMcDowell56 min
Jul 26, 9:02 AM EDTFlood WatchRLXBoone, Braxton, Cabell, Calhoun, Clay, Fayette and 20 more4 days
Jul 26, 5:02 PM EDTAreal Flood WarningRLXMcDowell, Mingo, Wyoming7 hr

Nearby

Flash Flood Warnings in West Virginia, 2022Flash Flood Warnings in Virginia, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.